Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 3, NWS Miami, FL

February 7, 2021

NWS Miami, FL issued this special marine warning at Feb 7, 2021, 10:54 AM EST. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2021, 10:54 AM EST (15:54 UTC)
Expired
Feb 7, 2021, 11:30 AM EST
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
965 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted.

129 
WHUS52 KMFL 071554
SMWMFL
AMZ610-071630-
/O.NEW.KMFL.MA.W.0003.210207T1554Z-210207T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1054 AM EST Sun Feb 7 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Lake Okeechobee...

* Until 1130 AM EST.

* At 1054 AM EST, a severe thunderstorm capable of producing
  waterspouts was located near Buckhead Ridge, moving northeast at 30
  knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Locations impacted include...
  Buckhead Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2716 8070 2712 8068 2711 8066 2707 8066
      2702 8089 2711 8097 2719 8091 2717 8091
      2716 8089 2717 8088 2714 8087 2720 8083
      2721 8079
TIME...MOT...LOC 1554Z 245DEG 32KT 2706 8086 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

FELL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Feb 7, 10:08 AM EST, 46 minutes earlier.

Area forecast discussion, Feb 7, 10:08 AM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1008 AM EST Sun Feb 7 2021

.UPDATE...
A line of showers with embedded thunderstorms can be observed on
radar gradually pushing east/southeast across central Florida.
This line, which is associated with the leading edge of the front
moving into the state, will begin affecting SoFlo from NW to SE
through the rest of today. POPs/Wx grids have been updated to
better reflect the latest timing trend of the line, which has been
advancing a little faster than earlier expected. Thus, showers
with embedded storms should begin affecting the NW portions of the
CWA within the next couple of hours, then gradually approaching
the east coast metro areas later this afternoon. Convective
analyses shows no significant parameters in place for
strong/severe convection to become widespread, with modified CAPE
and other instability parameters remaining marginal at best.
However, one or two severe cells can not be ruled out yet, so will
keep mention of potential for isolated severe storms in the
forecast.

&&

.PREV DISCUSSION... (Issued 655 AM EST Sun Feb 7 2021)

AVIATION(12Z TAFS)...
Predominately VFR conditions expected through the rest of ths
morning, except APF where vis around 5-6sm are happening under a
canopy of low stratus. Showers and a few storms are posible in the
vicinity of the terminals after 17-19Z, which may bring brief
periods of MVFR or even IFR at times. Winds become light and
vaiable after 08/01.

DISCUSSION... (Issued 349 AM EST Sun Feb 7 2021)

SHORT TERM...

Today

A stout short-wave trough over the mid-Atlantic states continues to
progress east/northeast, which is supporting deep surface
cyclogenesis over the New England region. A long frontal boundary
extends from the surface low off the northeast coastline, and drapes
down through central Florida. Ahead of the boundary, S/SW flow will
support efficient moisture transport, with a low-level jet of
roughly 25-30 kt remaining intact. This pattern will allow for the
continuation of synoptic-scale warm air advection, and an
augmentation of the deep layer shear profile, providing a
conditionally favorable environment for shower and
isolated/scattered thunderstorms over the region today. While
development is possible region-wide, the best chances as well as
strongest storm potential will generally be confined to counties
bordering Lake Okeechobee (Glades, Hendry, and Palm Beach Counties).
Storm chances wane around sunset, although isolated/scattered
showers may linger through the evening/night hours.

Monday

The aforementioned frontal boundary slowly progresses eastward,
becoming quasi-stationary and splitting through south-central
Florida. With forecast precipitable water indices remaining
anomalously high (around 1.5-1.7 ins) and adequate instability in
(1000-1500 J/kg SB CAPE), shower and thunderstorm chances may linger
through the day Monday, particularly over the Atlantic metro region.

Maximum temperatures will stay warm through the early week with
low to mid 80s forecast across much of the region through Monday.

LONG TERM...

The frontal boundary will continue moving northward away from the
area as a mid to upper level ridge of high pressure begins to build
into the region on Tuesday. Winds will remain out of the south
southeast through the middle of the week along with mainly dry
conditions during this time frame. Warm and humid conditions will
prevail during the middle of the week as highs generally rise into
the lower 80s across the east coast metro areas to the mid to upper
80s over the interior sections.

As the end of the week nears, high pressure will shift into the
western Atlantic as another area of low pressure quickly moves off
the Mid-Atlantic and New England coastline. The frontal boundary
associated with this system will extend into the southeastern
portion of the country and eventually move closer to South Florida.
The GFS and the ECMWF have not shown much in the way of consistency
from run to run as far as timing and intensity of potential showers
and thunderstorms out ahead of the front during this time frame and
whether or not the front actually makes a pass through the area or
stalls out. Due to the high amount of uncertainty during this time
frame, the latest forecast represents a blend of the models and
increases the chances of showers and thunderstorms for the end of
the week and into next weekend. This will continue to be monitored
as the week progresses.

AVIATION(06Z TAFS)...
Predominately VFR conditions expected through the early part of
the TAF cycle, however patchy fog is affecting the terminals
early this morning, and may intermittently result in MVFR/IFR
conditions. Rain chances increase ahead of a front in the late
morning, with VCTS possible at APF/PBI during the late
morning/early afternoon, and VCSH elsewhere. Winds generally SSE
becoming SW with time, however wind gusts near showers/storms may
be locally higher.

MARINE...
Winds will remain south/southwest around 15 kt, with higher
occasional gusts around 25 kt. Showers and thunderstorms are
possible, mainly during the morning hours over the Gulf waters,
and afternoon/evening hours for the Atlantic waters. Locally
higher wind gusts, occasional lightning, and brief reductions to
visibilities are possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            69  83  70  83 /  20  40  10  10
West Kendall     67  84  67  84 /  20  30   0   0
Opa-Locka        68  82  67  83 /  20  40  10  10
Homestead        67  83  67  83 /  20  30   0   0
Fort Lauderdale  69  82  70  83 /  20  40  10  10
N Ft Lauderdale  69  81  69  81 /  20  50  10  10
Pembroke Pines   68  84  68  84 /  20  40  10  10
West Palm Beach  67  81  67  82 /  20  50  20  10
Boca Raton       68  81  68  83 /  20  50  20  10
Naples           65  78  65  81 /  20  20   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...AR
Today through Monday and Marine...99
Monday Night through Saturday...99

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 7, 8:35 AM EST, 2 hours 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
835 AM EST Sun Feb 7 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
835 AM EST Sun Feb 7 2021

...Strong Thunderstorms Possible Near Lake Okeechobee...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms are possible
today, which will be capable of producing lightning, gusty winds,
and locally heavy rainfall.

Waterspouts: Waterspouts are possible today in association with
developing thunderstorms across all waters.

Wind: Locally strong wind gusts will be possible today in association
with shower and thunderstorm development.

Flooding: Localized flooding may occur near poorly drained regions
that experience shower and thunderstorm development, particularly
over coastal Palm Beach County.

Tornadoes: An isolated tornado cannot be ruled out today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

As a cold front stalls to the north of our area, showers and isolated
thunderstorms will remain possible through Monday. Locally higher
wind gusts and localized flooding may accompany any showers or
thunderstorms that develop through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Feb 7, 10:35 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
1035 AM EST Sun Feb 7 2021

FLZ063-066-071630-
Hendry FL-Glades FL-
1035 AM EST Sun Feb 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 1130 AM
EST...

* At 1035 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  south of Fort Drum to 8 miles northwest of Muse. Movement was east
  at 45 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole Reservation,
  Muse and Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2715 8088 2715 8086 2692 8113 2687 8112
      2676 8157 2703 8156 2703 8127 2712 8127
      2712 8117 2721 8117 2721 8096
TIME...MOT...LOC 1535Z 271DEG 38KT 2740 8083 2689 8163

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:35 AM ESTSpecial Weather StatementMFLGlades55 min
Feb 7, 11:13 AM ESTSevere Thunderstorm WarningMFLGlades32 min
Feb 7, 11:14 AM ESTSpecial Marine WarningMFL46 min
Feb 7, 12:44 PM ESTSpecial Weather StatementMFLMartin46 min
Feb 7, 2:05 PM ESTSpecial Marine WarningMFL25 min
Feb 7, 2:29 PM ESTSpecial Marine WarningMFL31 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.